Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 391, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Sep 12, 2000, 1:30 PM CDT for Kaufman County, Texas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Sep 12, 2000, 1:30 PM CDT (18:30 UTC)
- Expired
- Sep 12, 2000, 2:30 PM CDT
- In force
- 60 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Kaufman County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 93 km from the middle of the area, began a volume at 18:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 6.5 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1578 J/kg
- Mixed-layer CIN
- -312 J/kg
- Mixed-layer LCL
- 1314 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KFWD 121829 SVRFTW TXC257-121930- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 130 PM CDT TUE SEP 12 2000 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... KAUFMAN COUNTY IN NORTH CENTRAL TEXAS * UNTIL 230 PM CDT * AT 130 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM OVER TERRELL...MOVING SOUTH AT 5 MPH. * WINDS OF 50 TO 60 MPH HAVE BEEN REPORTED TERRELL AREA. IF YOU ARE IN THE PATH OF THIS STORMS...MOVE INSIDE A STURDY BUILDING FOR SAFETY. LAT...LON 3238 9642 3241 9610 3283 9611 3279 9650
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 12, 11:50 AM CDT, 1 hour 40 minutes earlier.
Area forecast discussion, Sep 12, 11:50 AM CDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 1150 AM CDT TUE SEP 12 2000 AIRMASS IS VERY UNSTABLE THIS MORNING. A LINE OF THUNDERSTORMS THAT DEVELOPED WEST OF THE METROPLEX HAD MOVED VERY LITTLE. DOPPLER RADAR ESTIMATES OF 4 TO 6 INCHES OF RAIN IN WEST COOKE AND EAST MONTAGUE COUNTIES PROMPTED A FLASH FLOOD WARNING FOR THAT AREA. THAT SAME LINE OF STORMS ALSO PRODUCED HEAVY RAIN IN EAST WISE COUNTY. EXPECT THE SHOWERS AND THUNDERSTORMS TO CONTINUE THIS AFTERNOON...GENERALLY EAST OF A BOWIE...LAMPASAS LINE AS COLD FRONT MOVES INTO THE REGION. HAVE UPDATED FORECAST TO REFLECT SAME. NOT EVERYBODY WILL GET WET AND THERE REMAINS A POSSIBILITY THAT DFW COULD BE PASSED BY WITH THE RAIN. BUT WHAT RAIN THERE IS...IS GRATEFULLY WELCOMED BY MOST FOLKS. 82 .FTW...NONE.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 7:41 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto | 64 min |
| Sep 12, 10:00 AM CDT | Flash Flood Warning | FWD | Cooke, Montague | 4 hr |
| Sep 12, 11:23 AM CDT | Flash Flood Warning | FWD | Wise | 3 hr |
| Sep 12, 1:15 PM CDT | Severe Thunderstorm Warning | FWD | Dallas | 60 min |
| Sep 12, 1:25 PM CDT | Severe Thunderstorm Warning | FWD | Hill | 50 min |
| Sep 12, 1:45 PM CDT | Flash Flood Warning | FWD | Kaufman | 3 hr |
| Sep 12, 3:13 PM CDT | Severe Thunderstorm Warning | FWD | McLennan | 47 min |
| Sep 12, 3:24 PM CDT | Flash Flood Warning | FWD | Van Zandt | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.